Hail, Bourbon
- When
- March 30, 8:20 PM CST
- Where
- Bourbon County, Pawnee Station
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -94.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 30, 2:00 PM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CST THU MAR 30 2006 ...SEVERE THUNDERSTORMS EXPECTED THIS EVENING... .DISCUSSION... MAIN FORECAST CONCERN DEALS WITH ONGOING CONVECTION ACROSS EASTERN KANSAS...AND EVENTUALLY ACROSS THE FORECAST AREA OVERNIGHT. MINOR CONCERNS DEAL WITH LINGERING SHOWERS ACROSS SOUTH CENTRAL MISSOURI FRIDAY MORNING...AND ADDITIONAL CONVECTION DEVELOPING LATE SATURDAY INTO SUNDAY. SEVERE WEATHER PARAMETERS CONTINUE TO LOOK IMPRESSIVE IN TERMS OF A SEVERE WEATHER OUTBREAK LATER THIS AFTERNOON...AND INTO THIS EVENING BEFORE INSTABILITY DECREASES. HOWEVER...ENOUGH WIND ENERGY WILL LIKELY CONTINUE THE THREAT OF WIND AND HAIL DAMAGE THROUGH THE OVERNIGHT HOURS ACROSS THE EASTERN OZARKS. SURFACE AND MID LEVEL MOISTURE CONTINUES TO EXPAND NORTHWARD ACROSS THE OZARKS WITH A SURFACE DRY LINE PROGRESSING EASTWARD ACROSS CENTRAL OKLAHOMA AND CENTRAL KANSAS AS OF 130 PM. VISIBLE SATELLITE IMAGERY DOES SHOW UNSTABLE ROLL CLOUDS ACROSS THE REGION WITH MANY BREAKS IN THE CLOUD COVER ACROSS WESTERN MISSOURI. TEMPERATURES HAVE ALREADY RISEN INTO THE MID 70S WHERE THE GREATEST AMOUNT OF SUNSHINE HAS OCCURRED. LATEST RUC INDICATED A BROAD AREA OF CONVECTION ACROSS FAR EASTERN KANSAS LATE THIS AFTERNOON...WITH THE ACTIVITY MOVING EASTWARD ACROSS THE OZARKS DURING THE EVENING. NAM/GFS ARE SIMILAR IN A LINEAR LINE OF CONVECTION MOVING ACROSS THE REGION OVERNIGHT. CONCERNS AFTER MIDNIGHT DEAL WITH THE AMOUNT OF RESIDUAL LOW LEVEL MOISTURE AND SURFACE COLD FRONT/DRY LINE LOCATION. BOTH THE NAM/GFS ARE SHOWING MORE OF A SOUTHWEST/WEST SOUTHWEST FLOW ACROSS MOST OF THE OZARKS (MAINLY SOUTH OF I-44) THROUGH 12Z...THEN HOLD A WEAK SURFACE REFLECTION (BOUNDARY) ACROSS FAR SOUTH CENTRAL MISSOURI BETWEEN 12-18Z FRIDAY. DUE TO THE MAIN WESTERLY/NORTHWESTERLY SYNOPTIC SCALE WINDS ACROSS NORTHERN/CENTRAL MISSOURI AND THE OZARK PLATEAU PLAYING SOMEWHAT OF A FACTOR...BELIEVE RESIDUAL MOISTURE (SOME MID LEVEL MOISTURE) WILL RESIDE ACROSS FAR SOUTHERN MISSOURI BEFORE THE MAIN UPPER LEVEL SYSTEM AND DRIER AIR ADVECTS INTO SOUTHERN MISSOURI FRIDAY AFTERNOON. THEREFORE...HAVE ADDED SCATTERED SHOWERS ACROSS FAR SOUTH CENTRAL MISSOURI DURING THE FRIDAY MORNING PERIOD. NO THUNDERSTORMS ARE EXPECTED AFTER 12Z AS THE MAIN INSTABILITY WILL LIKELY HAVE MOVED EASTWARD. HPC GUIDANCE AND THE CONSISTENCY OF THE GFS FOR THE NEXT SEVERAL DAYS...HAVE KEPT THE FORECAST RELATIVELY UNCHANGED WITH ANOTHER CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT...AND INTO SUNDAY. WITH ANOTHER SYSTEM AFFECTING THE REGION LATE WEDNESDAY INTO THURSDAY... TIMING CONCERNS REMAIN A PROBLEM...BUT OVERALL THE OZARKS AND SOUTHEAST KANSAS WILL REMAIN IN A PROGRESSIVE AND UNSETTLED PATTERN THROUGH NEXT THURSDAY. JLT && .AVIATION... FOR THE 18Z TAFS...WILL CARRY MVRF CEILINGS AND VICINITY THUNDER THROUGH MUCH OF THE AFTERNOON PERIOD. AMENDMENTS WILL LIKELY BE MADE THIS AFTERNOON WHEN THUNDERSTORMS BECOME MORE ORGANIZED TO OUR WEST AS DRYLINE ADVECTS EASTWARD ACROSS CENTRAL/EASTERN KS. MAIN THUNDER THREAD IS EXPECTED TO END FOR JLN/SGF AFTER 06Z...WITH CEILINGS LIFTING TO VFR AND GRADUALLY UNLIMITED AFTER 15Z FRIDAY. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 731 PM CST THU MAR 30 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 731 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: HAIL UP TO THE SIZE OF GOLF BALLS. DAMAGING WINDS UP TO 70 MPH. ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: FOR SOUTHEAST KANSAS UNTIL 10 PM...THROUGH THE EARLY MORNING HOURS FOR THE REMAINDER OF THE AREA. DISCUSSION: A BROKEN LINE OF SEVERE THUNDERSTORMS CONTINUES TO DEVELOP ACROSS SOUTHEAST KANSAS. ENOUGH INSTABILITY AND VERTICAL WIND SHEAR IS AVAILABLE OVER THE REGION TO ALLOW THE STORMS TO PERSIST WELL INTO THE EVENING. THE LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS EXTREME SOUTHEAST KANSAS THROUGH 10 PM AND THROUGH THE MISSOURI OZARKS INTO THE OVERNIGHT HOURS. THE MAIN WEATHER HAZARD THIS EVENING WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...WITH AN ISOLATED TORNADO OR TWO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCE OF THUNDERSTORMS ALONG WITH THE POTENTIAL OF SEVERE WEATHER WILL RETURN SATURDAY NIGHT AND SUNDAY AHEAD OF THE NEXT STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY IN SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THROUGH 10 PM...AND ACROSS THE REMAINDER OF THE MISSOURI OZARKS THROUGH THE EARLY MORNING TIME PERIOD. EMERGENCY MANAGERS AND STORM SPOTTERS ARE URGED TO STAY TUNED TO THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CST THU MAR 30 2006 MOZ055>058-066>071-077>083-088>098-101>106-302230- BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-CAMDEN- PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-JASPER- DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-DOUGLAS- HOWELL-SHANNON-MCDONALD-BARRY-STONE-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 220 PM CST THU MAR 30 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 111 IN EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 34 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI ST. CLAIR IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI BARRY BARTON CEDAR CHRISTIAN DADE DALLAS DOUGLAS GREENE JASPER LACLEDE LAWRENCE MCDONALD NEWTON OZARK POLK STONE TANEY VERNON WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...APPLETON CITY... AURORA...AVA...BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON... CARTHAGE...CASSVILLE...COLE CAMP...EL DORADO SPRINGS...ELDON... EMINENCE...FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA... GREENFIELD...HERMITAGE...HOUSTON...JOPLIN...KIMBERLING CITY... LAKE OZARK...LAMAR...LEBANON...MANSFIELD...MARSHFIELD...MONETT... MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NEVADA...NIXA... OSAGE BEACH...OSCEOLA...OZARK...PINEVILLE...REPUBLIC... ROGERSVILLE...ROLLA...SALEM...SPRINGFIELD...STOCKTON...THAYER... THEODOSIA...VERSAILLES...VIENNA...WARSAW...WAYNESVILLE... WEST PLAINS...WILLOW SPRINGS AND WINONA. WFO SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL CARL JUNCTION 37.18N 94.57W
03/30/2006 E0.88 INCH JASPER MO TRAINED SPOTTER
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 5 SW JASPER 37.28N 94.37W
03/30/2006 E0.75 INCH JASPER MO DEPT OF HIGHWAYS
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 N STOCKTON 37.76N 93.80W
03/30/2006 E0.75 INCH CEDAR MO LAW ENFORCEMENT
&&
DSASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 539 PM CST THU MAR 30 2006 KSZ073-097-101-310145- BOURBON-CRAWFORD-CHEROKEE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS 539 PM CST THU MAR 30 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 111 UNTIL 10 PM CST THIS EVENING WHICH REPLACES A PORTION OF TORNADO WATCH 109. THE NEW WATCH IS VALID FOR THE FOLLOWING AREAS IN KANSAS THE NEW WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD THIS INCLUDES THE CITIES OF...BAXTER SPRINGS...COLUMBUS... FORT SCOTT AND PITTSBURG. WFO SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL HEPLER 37.66N 94.97W
03/30/2006 E0.88 INCH CRAWFORD KS FIRE DEPT/RESCUE
&&
DSAThe Pleasant Hill radar (KEAX), 132 km away, was scanning. The volume nearest the first event began at 02:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494232.